“Here in the US, every magazine you pick up, even the one called “Health” is full of promotions for drugs.”
Bless your heart, Ann Blake Tracy
I came to the US in 1999 and was immediately horrified about the flippant over- medication of everyone. We lived in Holland for 10 years and of course everyone is aware of the ‘free’ society over there and the readily availability of ‘pot’. And yet, you go to any supermarket, you will NOT be able to buy over the counter drugs. Even aspirin and ibuprofen can only be bought at 20 tablets per time, and your name is recorded. Child -bearing is at home and natural, again no drugs given, unless of course there are complications and then you must go to a hospital.
Here in the US, every magazine you pick up, even the one called “Health” is full of promotions for drugs. What I find even more startling, they hit the teenage groups too, advertising “if you are blue” you can take a pill ….. more drugs. I’ve stopped watching TV!!
Every time I called to find a pediatrician, what did I hear, “if you need a repeat prescription for Ritalin…..” More drugs, this time for children.
I’m a British Registered Nurse, I’ve given up on the medical profession, all they do is prescribe drugs, it has been heart wrenching seeing people deteriorate with the side-effects of drugs, it is the 6th leading cause of death in the US.
My daughter last year almost became another victim, she was sexually assaulted, and had a head injury 2 weeks later where she lost her memory. Even though valium and Vicodin were prescribed, I refused to give these to her. She made a quick recovery and soon regained her memory but had lots of neck pain. Despite all the CAT scans, MRI and x-rays, it took a chiropractor 3 months later, to find she had a broken T1. In the mean time, she kept having black-outs and ‘seizures’ and was seen by a neurologist. He immediately diagnosed her as having panic attacks, head injury wise, she was healthy, and prescribed “Topamax”. My daughter went down-hill after that. The drug had to be gradually increased, and soon she became very withdrawn, didn’t want to socialize, was afraid to be left at home, clung by my side most of the day. She lost her appetite, began to lose weight. She started to tremble, she could not focus on reading anymore, had insomnia, if she did fall asleep, she would wake up with nightmares. Most alarming was when she couldn’t even finish her sentences, she kept losing track. Of course she was trying to go school in between all this, the public school system didn’t understand, so I took her out of school. When I called the help-line at the hospital and finally could speak to the neurologist, and even after relaying all the symptoms, he insisted that it took time for the medication to work, and should increase the dosage! The very next day, she came screaming out of her room, the pain behind her eyes was excruciating. I immediately called the neurologist, who was unavailable and the nursing staff suggested I took her to the ER room. I investigated further about the side-effects of Topamax and found that it could cause bleeding behind the eyes and possible blindness. I took her to her pediatrician and luckily there was no signs of bleeding and her pain subsided. Later that day, the neurologist called and I relayed about her eyes, he suggested again to increase the Topamax!!. Then I told him about the insomnia, trembling, etc, the list was endless. He then said she should start to wean off the drug and start Elavil.
As soon as the reduced amount of Topamax regime began, she improved immensely. Then she started on Elavil, things seem to improve for a week or so, then out of the blue, she told me she had tried to commit suicide. She showed me all her cut marks on her wrists. This put me in complete turmoil, and I prayed for help. Something told me to massage my daughter, this got her through the day, it got her to sleep at night, I weaned her off all the medication, I no longer wanted to listen to their advice and I definitely was not going to allow my daughter to be on further mind-altering medication.
Three months later, I have since completed a massage course and have fully healed my daughter just through touch. I’ve learnt that the emotional state for seizures, is running away from life, or someone or something, wasn’t this just true. I recently went on another course and it included the raindrop therapy etc, then I joined young living. I heard the tape and Ann Tracy and I want to thank her for all that she does. My goal in life is to teach as many people as possible about these mind-altering drugs. My younger brother was put on medication, at the age of 9 years, they have totally destroyed his life, he is now 42 years old, his forehead is enlarged, he trembles uncontrollably, he cannot sleep, he speech is slurred, I’ve lost count how many times he has tried to commit suicide, now and again he loses control and smashes up his apartment, people are terrified of him.
The psychiatric world is destroying our lives, psychologists in schools are dangerous, the emotional state for hyperactivity is ‘too much going on- mental confusion”. Our children are bombarded with too much knowledge, they no longer have singing and very limited recreational activities in school, they are made to sit for hours, often made to be silent. They can no longer express themselves verbally and are told how to paint etc, they cannot use their own creative ideas. This stifles children’s abilities. Then they put our kids on Ritalin or a number of other mind-altering medications because they squirm in their seats and lose concentration. I totally agree with Ann Tracy, what a holocaust.
Now my daughter is well again, I will resume writing to congress, I had written many letters when I found out that they wanted to pass a law allowing psychologists to prescribe these mind-altering meds. I am going order the book and tapes and do as much as I can in my own community, and build up my confidence and ability in order to made public speeches, I have started writing a book to help teenagers.
Thank you again for what you do.
305 total views, no views today